MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Catalog Number ESBF2814C103E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an endovascular aortic repair of a 77 millimeter abdominal aortic aneurysm, after standard evar was completed on final angiogram the physician was concerned that the graft landed 5 millimeters below the renal arteries (20mm neck length).No endoleak was observed.The physician elected to implant a 28x49 endurant ii cuff.  after deploying the entire cuff but before release of the bare springs the physician was concerned about being too high on the renals.Negative pressure on the delivery system was applied while rotating the small blue knob to release the bare springs.The blue knob was turned until it could not turn any further but did not release as intended, leaving 3 millimeters of bare springs in the nose cone.Slight forward pressure on the device and a wriggling movement was attempted but the bare springs did not release.  bail out techniques were employed and the back end wh eel removed to try and slide clear the tabs forward to manually push up the nose cone to release the springs but this did not work.A reliant balloon was inserted via the contra side up against the nose cone and inflated.It effectively released the springs/hooks from the nose cone.This allowed the entire delivery system up and successful recapture of the nose cone on the spindle above the bare springs by manually retracting the nose cone by pulling the clear tabs downward with fingers.The grey to blue procedure was used to pull the loaded tip back into the sheath. there was no coverage of the renals post implant of the cuff.When retracting the entire delivery system out of body the unsecured blue knob tip slid back out of delivery system and the exposed tip got caught and bound up in the common femoral artery.After multiple failed attempts to pull out a decision was made to use wire cutters and cut the handle off endurant ii delivery system mid sheath cover and attempt to slide a 22 fr sheath over the portion still in the body and pull the rest of the delivery system out through it.Upon doing so the sheath cover came out of the hypo tube with the attached spindle, but the tapered tip got caught on the end of the 22 fr sheath.Upon pulling harder to get it into the sheath it broke off and remained in the common femoral artery.The physician decided to cut down on the right femoral artery and got the tapered tip out with a forceps.The femoral artery was repaired with a patch.  final angiogram was completed and the evar portion looked satisfactory as did the repair of the femoral artery. the device was inspected prior to use with no issues noted.The patient outcome was reported as alive with no injury post procedure.The cause of the deployment difficulties is undetermined but it was noted that user error contributed.It was reported that the user was experienced with device but there may have been user error when asked to put light downward pressure while releasing springs.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
ENDURANT IIS BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24696176
Report Number9612164-2026-01535
Device Sequence Number13371887
Product Code MIH
UDI-Device Identifier00643169439979
UDI-Public(01)00643169439979(17)271107
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberESBF2814C103E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date05/21/2026
Date Device Manufactured11/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale